MAUDE Adverse Event Report: DENTSPLY INDUSTRIA E COMERCIO LTDA AVA GEL REFILL 410 GR; MATERIAL, IMPRESSION

DENTSPLY INDUSTRIA E COMERCIO LTDA AVA GEL REFILL 410 GR; MATERIAL, IMPRESSION
Catalog Number 05730060000
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
While it is unknown if the device used in this case caused or contributed to the patient¿s symptoms, it is possible as allergic reactions to dental materials are known and reported, with medical consequences being dependent upon the severity of the individual allergic response and subsequent exposure to the same material.Therefore, this event meets the criteria for reportability per 21 cfr part 803.Retain: the material has been duly tested and is in compliance with the established standards.Dhr: the dhr of the material is evaluated, which shows that the material was produced and released in compliance.Other evaluated the 1100-pir-ra 0003 [1] : ¿tabela de avaliação de risco - alginatos¿, document that provides for this type of event and the appropriate mitigations.In addition, 1100-pir-dfu 0083 [2] : ¿ifu avagel¿and 1100-pir-pkg-ds-al-bn 0002 [3] : ¿2000000073 - 05.71.057-0000 bn avagel 410g rtlc¿ documents were checked, which contain information that the product may cause an allergic reaction.Inconclusive complaint.According to the complainant's statement, an allergic reaction occurred during the use of the product.Our clinical team contacted the involved parties to gain a better understanding of the incident, and the following points were identified the activity involved 50 students, organized into groups one of the groups used products from our brand.Within that group, 11 students handled materials ava gel and jeltrate dustless.According to student gabriela, it was not possible to determine whether the reaction was caused by a single material or the combination of both.Allergic reactions: allergic responses of varying severity were reported; the attached images reflect the most severe cases.Material hygiene: all students were instructed beforehand to sterilize their own materials, reasonably ruling out the shared use of trays as a contributing factor.Variety of flavors: different flavors were used in the materials applied, which reduces¿but does not eliminate¿the possibility that the flavoring agent triggered the reaction.Lack of prior prophylaxis: no prophylaxis was performed before the procedure, raising the possibility that other products (such as toothpaste) may have contributed to the reaction.Latex sensitization: only one student reported a history of latex allergy; despite several contact attempts, we did not receive any completed allergy forms, which limited the ability to conclude the investigation.Our internal analysis of the materials confirmed compliance with all established standards and did not identify any deviations.However, the possibility that the combination of materials contributed to the reaction cannot be entirely ruled out.As part of our response, the following actions were taken: an additional psc extra was conducted to further investigate the incident; a pre-health hazard evaluation (pre-hhe) was carried out for critical risk assessment; a formal notification was submitted to anvisa under n° 2025.06.001011.
 
Event or Problem Description
In this event it is reported that students from a school of dentistry claim to have had an allergic reaction to the ava gel refill 410 gr.Reportedly, their symptoms included small blisters in the mouth, cheek and burning after being used in a practical procedure in class.

Brand Name
AVA GEL REFILL 410 GR
Common Device Name
MATERIAL, IMPRESSION
Manufacturer (Section D)
DENTSPLY INDUSTRIA E COMERCIO LTDA
rua jose francisco de souza 19
pirassununga sao paulo 13633 -412
BR  13633-412
Manufacturer (Section G)
DENTSPLY INDUSTRIA E COMERCIO LTDA
rua jose francisco de souza 19
pirassununga sao paulo 13633 -412
BR   13633-412
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key22951825
Report Number8040288-2025-00015
Device Sequence Number9867786
Product Code ELW
UDI-Device IdentifierD0026052241
UDI-PublicD0026052241
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number05730060000
Device Lot Number45903
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date05/29/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/29/2025
Initial Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown